Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 1, 2014, 2:52 AM MST. It took effect at Mar 1, 2014, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2014, 2:52 AM MST (09:52 UTC)
- In effect from
- Mar 1, 2014, 11:00 AM MST
- Expired
- Mar 1, 2014, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
119 WWUS84 KMAF 010952 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 352 AM CST SAT MAR 1 2014 ......RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR WARM, WINDY AND DRY CONDITIONS IN THE LOWER ELEVATIONS OF THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...THE VAN HORN AREA AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS...... .WELL ABOVE NORMAL TEMPERATURES WILL OCCUR ACROSS THE FORECAST AREA AS 20 FOOT SOUTHWEST WINDS INCREASE. MINIMUM AFTERNOON RH/S WILL FALL TO 10 TO 20 PERCENT ACROSS THE REGION, BUT WITH 20 FOOT WINDS EXCEEDING 20 MPH SUSTAINED IN PORTIONS OF THE GUADALUPE AND DAVIS MOUNTAINS, IN ADDITION TO THE VAN HORN AREA AND SOUTHEAST NEW MEXICO PLAINS, CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THESE AREAS THROUGH THIS AFTERNOON. NMZ114-115-TXZ057-074-258-020000- /O.NEW.KMAF.FW.W.0014.140301T1800Z-140302T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- 352 AM CST SAT MAR 1 2014 /252 AM MST SAT MAR 1 2014/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 7 PM CST /6 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE LOWER ELEVATIONS OF THE GUADALUPE MOUNTAINS...THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS...THE VAN HORN AREA AND SOUTHEAST NEW MEXICO PLAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 7 PM CST /6 PM MST/ THIS EVENING. * WIND...SOUTHWEST 35 TO 45 MPH IN THE MOUNTAINS...SOUTHWEST 25 TO 35 MPH IN THE LOWLANDS. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
800 WWUS84 KMAF 011849 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1249 PM CST SAT MAR 1 2014 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING FOR WARM...WINDY AND DRY CONDITIONS FOR THE LOWER ELEVATIONS OF THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...THE VAN HORN HIGHWAY 54 CORRIDOR AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS... .WELL ABOVE NORMAL TEMPERATURES WILL CONTINUE LATE THIS AFTERNOON WITH GUSTY 20 FOOT SOUTHWEST WINDS. IN ADDITION MINIMUM RH/S WILL FALL TO 10 TO 15 PERCENT ACROSS THE WARNING AREA RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. NMZ114-115-TXZ057-074-258-020100- /O.CON.KMAF.FW.W.0014.000000T0000Z-140302T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- 1249 PM CST SAT MAR 1 2014 /1149 AM MST SAT MAR 1 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE LOWER ELEVATIONS OF THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS AND HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS AND VAN HORN HIGHWAY 54 CORRIDOR... * WIND...SOUTHWEST 30 TO 40 MPH IN THE MOUNTAINS...SOUTHWEST 20 TO 30 MPH IN THE LOWLANDS. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 1, 2:38 AM MST, 14 minutes earlier.
Area forecast discussion, Mar 1, 2:38 AM MST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
338 AM CST Sat Mar 1 2014
.DISCUSSION...
Windy with near record highs this afternoon before a strong cold
front arrives tomorrow.
An impressive upper low off the California coast this morning will
make landfall later today and transition our upper flow to
southwesterly. This will help slightly intensify the leeside trough
over the region and lead to gusty westerly winds. Models show 850
mb winds over SE NM near 30 kts by this afternoon. There is also a
good bit of high clouds developing to our west which may inhibit
potential mixing. Even so, winds are still expected to be strong
enough to reach warning criteria over the Guadalupe Mountains and
advisory in the adjacent plains this afternoon. Winds will
decrease after sunset as the sfc trough weakens. Westerly,
downsloping winds today will send temperatures to near record
levels in the 80s to near 90. These warm conditions combined with
low rh's and wind will lead to some fire weather concerns across
the west. Please see the fire wx discussion below.
Meanwhile, an Arctic cold front will settle in across the TX
Panhandle today. A weak wave moving across the Northern Plain
should give the front a push south overnight into Sunday morning.
Models have now come into better agreement with the frontal timing.
The front should make its way through the Permian Basin by
sunrise Sunday before hanging up along the Pecos River.
Temperatures will be tricky Sunday as the front may mix back east
into the Permian Basin during the afternoon in response to a
passing upper trough over the S. Plains. We may also see a few
showers on Sunday with the passage of the trough, but am only
expecting a few hundredths of an inch at best. The front will then
push south to the Rio Grande Sunday night with very cold air
overtaking the region. Don't let today's temperatures fool you and
plant the garden just yet as Monday morning's lows plunge into the
teens and 20's! Strong CAA and brisk northerly winds will also
drop wind chills to near zero across the northeast Permian Basin
Monday morning.
Temperatures stay cool into midweek as a couple waves pass just to
our north. We may even see a few showers with these systems across
the eastern Permian Basin on Tuesday and Wednesday, but will keep
the forecast dry for now.
&&
.FIRE WEATHER...
Above normal temperatures will prevail areawide today as
southwesterly winds increase across the region, but particularly
over the Guadalupe Mountains, Van Horn/Highway 54 corridor and
southeast New Mexico Plains. The higher elevations of the Davis
Mountains will see some of these stronger winds also. Since dry
air will continue to reside over these areas, several hours of
critical fire weather conditions are expected to occur. Therefore,
a Red Flag Warning has been issued from 01/18Z to 02/01Z. The
higher elevations of the Guadalupe Mountains are not included in the
RFW since RH will likely be too high, but the lower elevations
should see 15 percent or lower. Conversely, the higher elevations
of the Davis Mountains will likely be the only portions of those
mountains to see critical fire weather conditions as wind speeds
will be too low in the lower elevations. Winds will diminish this
evening and alleviate critical fire weather conditions. Recovery
tonight will be poor to fair to the south of Interstate 10, and good
to the north.
Temperatures will stay above normal Sunday, but not quite as high as
today, while 20 foot winds will not be quite as strong either,
except maybe in the Guadalupe Mountains. In addition, a cold front
will push into the area, but there is uncertainty how far south it
will move, and whether it will stay in the area through the day.
Considering all of the above, critical fire weather conditions are
not expected. The front will push through Sunday night and mitigate
fire weather concerns through Monday, if not Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 85 44 60 21 / 0 10 20 0
BIG SPRING TX 87 41 55 20 / 0 10 10 0
CARLSBAD NM 85 47 69 26 / 0 20 20 0
DRYDEN TX 88 54 82 34 / 0 10 0 0
FORT STOCKTON TX 88 51 72 27 / 0 10 10 0
GUADALUPE PASS TX 74 45 63 28 / 0 20 20 0
HOBBS NM 80 42 60 20 / 0 10 30 0
MARFA TX 77 40 68 30 / 0 10 10 0
MIDLAND INTL AIRPORT TX 87 44 59 20 / 0 10 10 0
ODESSA TX 86 45 63 20 / 0 10 10 0
WINK TX 87 48 69 28 / 0 10 20 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING until 5 PM MST this afternoon FOR THE
FOLLOWING ZONES... Guadalupe Mountains of Eddy County.
RED FLAG WARNING from 11 AM this morning to 6 PM MST this
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains
NP/Lincoln NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
WIND ADVISORY from 11 AM this morning to 5 PM MST this afternoon
FOR THE FOLLOWING ZONES... Eddy County Plains.
TX...HIGH WIND WARNING until 5 PM MST this afternoon FOR THE
FOLLOWING ZONES... Guadalupe Mountains.
RED FLAG WARNING from Noon CST /11 AM MST/ today to 7 PM CST /6
PM MST/ this evening FOR THE FOLLOWING ZONES...
Davis/Apache Mountains Area...Guadalupe Mountains...Van
Horn and Highway 54 Corridor.
WIND ADVISORY from Noon today to 6 PM CST this evening FOR THE
FOLLOWING ZONES... Van Horn and Highway 54 Corridor.
&&
67/29Hazardous weather outlook, Mar 1, 2:37 AM MST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 337 AM CST SAT MAR 1 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-020945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 337 AM CST SAT MAR 1 2014 /237 AM MST SAT MAR 1 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WESTERLY WINDS OF 35 TO 45 MPH, AND GUSTS NEAR 60 MPH, WILL PERSIST IN THE GUADALUPE MOUNTAINS TODAY. THEREFORE, A HIGH WIND WARNING REMAINS IN EFFECT THROUGH THIS AFTERNOON. PORTIONS OF THE VAN HORN/HIGHWAY 54 CORRIDOR AND SOUTHEAST NEW MEXICO PLAINS WILL HAVE SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH, WITH GUSTS AS HIGH AS 50 MPH. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS THIS AFTERNOON. WELL ABOVE NORMAL TEMPERATURES, DRY AIR AND GUSTY SOUTHWEST WINDS WILL RESULT IN CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. THESE CONDITIONS WILL BE MOST PRONOUNCED OVER THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS, THE VAN HORN AREA, THE LOWER ELEVATIONS OF THE GUADALUPE MOUNTAINS AND ACROSS THE SOUTHEAST NEW MEXICO PLAINS. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WESTERLY WINDS OF 30 TO 40 MPH, AND GUSTS AS HIGH AS 55 MPH, ARE EXPECTED IN THE GUADALUPE MOUNTAINS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:51 AM MST | Wind Advisory | MAF | Eddy | 14 hr |
Nearby
Red Flag Warnings in New Mexico, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.